Approximate Analytical Solutions of the Finite-Deflection Equations for a Shallow Spherical Shell

[+] Author and Article Information
A. Holston

The Martin-Marietta Corporation, Denver, Colo.

J. Appl. Mech 34(1), 65-72 (Mar 01, 1967) (8 pages) doi:10.1115/1.3607670 History: Received August 31, 1965; Revised July 19, 1966; Online September 14, 2011


Approximate solutions are obtained, by Newton’s method, for shells subjected to uniform and/or point loads in the prebuckled or postbuckled configurations. Comparison of results with numerical solutions shows maximum deviations of 5 percent for clamped shells subjected to uniform loads in the prebuckled configuration. Similar comparisons for other cases show larger deviations. A characteristic load is developed which compares favorably with numerical buckling loads.

Copyright © 1967 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In